Ask a doctor

Is It Possible to Get Droopy Eye Lids Right After Botox Wears Off?

I had botox injections between my eye brows, forehead and just above my eyebrows about 4 months ago. After a few trials to correct the shape/arch of my brows, the final end result was fine and I was pleased. However after about 4 months when most of the Botox wore off, I noticed that my right eyelid drooped significantly and it's been that way for more than 2 weeks. Can this be related to botox as I can't think of any other reason for this occurrence. Please help and comment.

Doctor Answers (11)

Botox adjustment for eyebrows

+1

Depending on the time course of your first and last botox injections, as the glabellar botox (between the eyebrows) has vanished, the lifting effect of the glabella is now gone and possibly the more recent secondary adjustment injections near the eyebrow which can lower the eyebrow, are still active and lowering them. Your doctor may be able to utilize all the different injections you've had and do the next treatment with these insertion sites so you get longevity of the full benefit of all areas treated and they wear off together.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox and Droopy Eyelids

+1

As the Botox gradually wears off (key word being "gradual"), it would not be likely that what you are now seeing is linked to the Botox treatment four months prior.  As panel members suggested, you may be more aware of the heaviness of the lid because the Botox was improving this area.

In our practice, we take before/after photos to better assist practitioner and patient on their assessment.  We encourage you to discuss your question/concerns with your injector for feedback.

 

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Is It Possible to Get Droopy Eye Lids Right After Botox Wears Off?

+1

  It's more likely that some effects of the Botox injections over the eyebrows persists.  Neurotoxins don't cause permanent effects.  The droopy eyelid is most likely realted to a lowered eyebrow, on that side, from the Botox.  wait a month or so to see if this resolves on its own, IMHO.  

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

You might also like...

Botox wearing off and ptosis.

+1

Botox should not create any permanent ptosis.  If you had multiple injections over time some of the botox maybe  still present.  You need to let all of the botox wear off which should occur 3-4 months after your most recent injection.  Often patients who develop ptosis or eye lid droop from botox may actually have had preexisting mild ptosis which they compensated for by lifting their brow.  You should have your Dr Assess your eyelids after all botox has worn off.  I suspect you may have preexisting mild ptosis.

Philip Solomon, MD
Toronto Facial Plastic Surgeon
4.0 out of 5 stars 27 reviews

Droopy lids after botox wears off are not due to botox

+1

The botox that was injected several months ago to your glabella and lateral brow gave you a brow lift.  When botox wears off (usually takes 3-5 months), your skin will return to its starting position.  Botox has no permanent effect. 

But, remember, Botox does not wear off abruptly.  It wears off gradually.  I suspect that the reason why you are noticing more droop on the right is that most of the botox has worn off on the right, but there is some residual botox effect on the left.  Over the next several weeks, the botox on the left side will wear off as well, and your lids will return to the shape that you had prior to any injections. 

The only other thing to consider is whether you have had a stroke.  This can lead to asymmetric facial features.  But given your history and the focality of the defect (R eyelid droop), I think that your symptoms are likely due to the botox wearing off. 

Melissa Chiang, MD
Houston Dermatologist
5.0 out of 5 stars 4 reviews

Much depends on the treatment pattern of the botox you received.

+1

I would recommend you return to you injecting physician and let them assess you.  Hopefully your doctor obtained photographs prior to treatment.  If not, determining precisely what is going on will be more challenging.  

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 14 reviews

Eyelids and Botox

+1

I highly suspect you had the heavy upper eyelids prior to your Botox treatment, the Botox gave you a brow lift which cleaned up the redundant skin in your upper eyelids, and then when it wore off your eyebrows went back down and the redundant skin returned.

There is definitely no way that Botox wearing off would cause such a condition if it did not exist prior to getting the treatment.

As you mentioned, you had touch ups to adjust the shape of your eyebrows, this shaping in some part was the brows going up.  When the brows go up, the upper eyelids get cleaned up.

Louis W. Apostolakis, MD
Austin Facial Plastic Surgeon
4.5 out of 5 stars 15 reviews

Droopy eyelid after neuromdulators

+1

The results of the droopy eyelid should be seen with in the first two week of the injection due to effect on the eyelid levator muscles. At 4 months after the injections that is not due to the effects of the neuromodulator. If it persist consult your doctor for further evaluation.

 

Good luck !

Tal T. Roudner, MD, FACS
Coral Gables Plastic Surgeon
5.0 out of 5 stars 77 reviews

Botox and droopy eyelids

+1

Botox rarely causes eyelid drooping or ptosis.  When it does, it is apparent at the onset of Botox effect (within 1-2 weeks).  If you noticed it after 4 months, it is unlikely it is related to the Botox.  If you had any baseline photos taken prior to the injection, it may be helpful to take a look at those.  Sometimes the Botox can mask "imperfections" that you did not notice before, and once the Botox wears off, they become more noticeable.  If the eyelid drooping is truly new, you may wish to discuss it with the treating physician.  Botox can be injected into the upper eyelid to decrease the drooping, or you may want to get an evaluation for excessive lid reduction surgery or blepharoplasty.

Narin (Dr.Joe) Apisarnthanarax, MD
Houston Dermatologist
5.0 out of 5 stars 12 reviews

All of your Botox hasn't worn off

+1

I am slightly concerned that you said you have to have a "few trials" to correct the shape/arch of your brows. I can't understand why that would be necessary with a good injector and why more than one touch-up would be needed. My guess is that because you had to undergo a "few trials," some, but not all, of your Botox has worn off. Meaning that some is still working and now allowing some muscles to function and create lines, and others, not. I don't know how long you went in between each of these trials, but you will need all the Botox to wear off to properly assess what's going on.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.